Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2021, 2:53 AM CDT for Hancock County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 2:53 AM CDT (07:53 UTC)
- Expired
- May 12, 2021, 3:17 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted.
317
WUUS54 KLIX 120753
SVRLIX
MSC045-120830-
/O.NEW.KLIX.SV.W.0108.210512T0753Z-210512T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
253 AM CDT Wed May 12 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern Hancock County in southern Mississippi...
* Until 330 AM CDT.
* At 253 AM CDT, a severe thunderstorm was located 7 miles southeast
of Pearlington, or 8 miles southwest of Waveland, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bay St. Louis, Waveland and Shoreline Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 8942 3023 8942 3020 8945 3018 8945
3018 8946 3019 8946 3019 8949 3018 8952
3020 8954 3018 8957 3030 8956 3031 8933
TIME...MOT...LOC 0753Z 274DEG 26KT 3021 8949
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
584
WWUS54 KLIX 120817
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
317 AM CDT Wed May 12 2021
MSC045-120827-
/O.CAN.KLIX.SV.W.0108.000000T0000Z-210512T0830Z/
Hancock MS-
317 AM CDT Wed May 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3025 8942 3023 8942 3020 8945 3018 8945
3018 8946 3019 8946 3019 8949 3018 8952
3020 8954 3018 8957 3030 8956 3031 8933
TIME...MOT...LOC 0817Z 274DEG 26KT 3020 8929
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:53 PM CDT, 3 hours earlier.
Area forecast discussion, May 11, 11:53 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service New Orleans LA
1153 PM CDT Tue May 11 2021
.AVIATION (06Z TAF package)...
Quite a mix of conditions at press time with about half of the
terminals VFR and the rest MVFR to IFR. Convection scattered
across the area with only KMCB being directly impacted at present.
Convective threat to continue through the nighttime hours at most
terminals with occasional IFR conditions. Prevailing conditions
will be MVFR for most of the forecast period, with at least some
threat of TSRA for most of the day as well. Will be carrying VCTS
and amend as necessary for direct impacts (IFR or lower
ceilings/visibilities). 35
&&
.PREV DISCUSSION... /issued 250 PM CDT Tue May 11 2021/
SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.
LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out. An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.
MARINE... Onshore flow of around 10 knots will remain through
tomorrow then will switch over to offshore. Showers and
thunderstorms will be possible with strong and erratic winds
possible in the strongest thunderstorms. Once the front clears the
nearshore coastal waters, winds will remain relatively light
until late Thursday into Friday then bump up to around 15 knots.
It will then begin to slack again and move back to southeasterly
flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 74 57 75 / 70 70 40 10
BTR 67 77 60 77 / 70 80 30 10
ASD 67 79 62 77 / 80 80 50 20
MSY 71 79 67 77 / 70 80 50 20
GPT 67 79 62 75 / 70 70 60 30
PQL 66 79 61 75 / 70 70 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...None.
MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, May 12, 12:18 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1218 AM CDT Wed May 12 2021
LAZ056-057-059-065-066-120545-
Lower Terrebonne-Upper Terrebonne-Assumption-St. James-Upper
Lafourche-
1218 AM CDT Wed May 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JAMES...
NORTHWESTERN TERREBONNE...NORTHWESTERN LAFOURCHE AND ASSUMPTION
PARISHES...
At 1217 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bayou Geneve to near Stephensville
to 14 miles south of Patterson. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Thibodaux, Napoleonville, Schriever, Supreme, Gray, Chackbay,
Labadieville, North Vacherie and South Vacherie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2954 9127 2956 9123 2960 9119 2959 9116
2963 9108 2965 9111 2981 9110 2985 9118
2994 9118 3004 9071 2977 9071 2939 9101
2940 9122 2943 9121 2945 9126 2948 9128
TIME...MOT...LOC 0517Z 266DEG 25KT 2988 9109 2975 9109 2949 9130Special weather statement, May 12, 12:33 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 AM CDT Wed May 12 2021
LAZ057>060-120615-
St. Charles-St. John The Baptist-St. James-Upper Lafourche-
1233 AM CDT Wed May 12 2021
...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST...
SOUTHEASTERN ST. JAMES...NORTHERN ST. CHARLES AND NORTHWESTERN
LAFOURCHE PARISHES...
At 1232 AM CDT, a strong thunderstorm was located near Edgard, or 7
miles south of Reserve, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Reserve, Hahnville, Laplace, Killona, Norco, Paradis, Montz, Edgard,
Luling, Garyville, Boutte, Wallace, Ama, Destrehan, Taft, New Sarpy,
St. Rose, South Vacherie and Bayou Gauche.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 201 and 213, and
between mile markers 215 and 221.
Interstate 55 in Louisiana between mile markers 1 and 3.
Interstate 310 between mile markers 1 and 11.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2987 9068 3011 9067 3013 9043 3009 9041
3006 9038 3005 9028 2993 9028 2990 9027
2988 9024 2986 9024
TIME...MOT...LOC 0532Z 271DEG 21KT 2998 9059Special weather statement, May 12, 12:48 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1248 AM CDT Wed May 12 2021
LAZ056>060-065>067-120645-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower
Lafourche-Assumption-St. John The Baptist-St. James-Upper Lafourche-
1248 AM CDT Wed May 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOHN THE
BAPTIST...SOUTHWESTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...CENTRAL
TERREBONNE...NORTHWESTERN LAFOURCHE AND EAST CENTRAL ASSUMPTION
PARISHES...
At 1248 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Schriever to 18
miles south of Amelia. Movement was southeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Houma, Thibodaux, Cut Off, Larose, Galliano, Lockport, Mathews,
Schriever, Paradis, Gray, Des Allemands, Chauvin, Dulac, Raceland,
Chackbay, Bayou Gauche, Labadieville, Montegut, Bayou Cane and South
Vacherie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2935 9047 2936 9047 2935 9049 2936 9052
2935 9052 2935 9065 2937 9120 2970 9095
2996 9096 2986 9034 2940 9032 2935 9046
2934 9046
TIME...MOT...LOC 0548Z 298DEG 25KT 2986 9090 2967 9088 2940 9109Special weather statement, May 12, 1:12 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
112 AM CDT Wed May 12 2021
LAZ058-060-061-120645-
St. Charles-St. John The Baptist-Upper Jefferson-
112 AM CDT Wed May 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...NORTHERN ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 111 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Laplace to Paradis. Movement was
east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Avondale, Metairie, Hahnville, Laplace, Jefferson, Harahan, Westwego,
Montz, Luling, River Ridge, Boutte, Ama, Destrehan, St. Rose,
Killona, Norco, Paradis, Elmwood, Bridge City and Taft.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 207 and 230.
Interstate 55 in Louisiana between mile markers 1 and 4.
Interstate 310 between mile markers 1 and 11.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2985 9048 2987 9050 2987 9052 3014 9048
3015 9043 3012 9043 3009 9041 3006 9037
3005 9026 3002 9018 3002 9013 2983 9016
TIME...MOT...LOC 0611Z 259DEG 15KT 3013 9040 2988 9044Special weather statement, May 12, 1:41 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 AM CDT Wed May 12 2021
LAZ059>061-063>069-075>078-120730-
Lower Terrebonne-St. Charles-Eastern Orleans-Upper Terrebonne-Lower
Jefferson-Lower Plaquemines-Southeast St. Tammany-Western
Orleans-Upper St. Bernard-Northwest St. Tammany-Lower Lafourche-Upper
Plaquemines-Upper Lafourche-Upper Jefferson-
141 AM CDT Wed May 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...ST. CHARLES...ORLEANS...SOUTHERN ST. TAMMANY...EAST CENTRAL
TERREBONNE...CENTRAL LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 141 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Abita Springs to Montegut. Movement
was east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
New Orleans, Houma, Slidell, Covington, Cut Off, Metairie, Hahnville,
Marrero, Chalmette, Galliano, Avondale, Larose, Harvey, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan and
Westwego.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 214 and 256, and
between mile markers 260 and 273.
Interstate 12 between mile markers 59 and 84.
Interstate 59 in Louisiana between mile markers 1 and 10.
Interstate 310 between mile markers 1 and 11.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2935 9083 3007 9040 3003 9003 3016 8987
3025 8986 3026 8998 3035 9006 3039 9019
3052 9012 3049 8972 3021 8959 3016 8966
3022 8985 3010 8984 3008 8968 3002 8972
3002 8984 2994 8984 2995 8974 2932 9016
TIME...MOT...LOC 0641Z 249DEG 34KT 3048 8997 2946 9058Local storm report, May 12, 2:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
05/12/2021 M62 MPH ORLEANS LA AWOS
DOWNTOWN HELIPORT AWOS...7N0...MEASURED WIND GUST OF 54
KTS/62 MPH AT 0709Z.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:08 PM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 11, 9:10 PM CDT | River Flood Warning | LIX | Harrison | 60 hr |
| May 11, 10:31 PM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| May 12, 12:16 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| May 12, 3:26 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 11 min |
| May 12, 3:37 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 71 min |
| May 12, 9:24 AM CDT | River Flood Warning | LIX | Pike, Walthall | 45 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.